Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diagnosed with arthritis. Taking steroids, folitrax, medrol. Suggestion?

I am a 47 yr old lady, Ht-160 cm ,,wt is 75 kg & recently diagonised with arthritis . I have been prescribed lots of medicines --having steroids & used for cancer too. What to do? I am scared.The medicines are--Folite 5mg/ Folitrax 2.5mg/ Livogen /Medrol 4mg daily/ Saar tab / Tab CCM/ Neurobion forte/ Zinetac/ Becadexamin/ Calcirol/ & an Injection for vit.d--Arachitrol. PLEASE ADVICE...Paromita
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  2001
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear Paromita

You have every right to be scared, with so many medications and especially when you hear that these are the cancer medications.

Although the medication Folitrex , which you call the cancer medication has a very important role in the management of rheumatoid arthritis as well.It is called DISEASE MODIFYING ANTI RHEUMATIC MEDICATION,as the name suggests it actually modify the disease rather than simply giving pain relief. it is a very safe medication if used in recommended doses with regular monitoring.

Other Medications like calcium, vitamin D injections, iron , folic acid etc are just supplements which can take without any harm for a prolong period.

Please do not get intimidated by the number of medications as they are all needed and are comparatively safer medications with a wider margin of safety.

Hope it helps, and Take Care.
Answered: Fri, 19 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor